Hail, San Diego
- When
- July 5, 3:00 PM PST
- Where
- San Diego County, Boulevard
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.667, -116.267
Thunderstorms with hail up to 1 inch in diameter and 40 to 50 mph winds were reported near Boulevard and Tierra Del Sol. These thunderstorms were most likely pulse severe type storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Thunderstorms with hail up to 1 inch in diameter and 40 to 50 mph winds were reported near Boulevard and Tierra Del Sol. These thunderstorms were most likely pulse severe type storms. There were no reports of injuries or damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 5, 1:00 PM PST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED JUL 5 2006 .SYNOPSIS... SOUTHWEST FLOW ALOFT WILL BRING DRIER AIR INTO SOUTHERN CALIFORNIA THURSDAY AND FRIDAY. IT WILL REMAIN VERY WARM THROUGH THE WEEKEND...THEN TURN COOLER NEXT WEEK AS LOW PRESSURE APPROACHES FROM THE PACIFIC NORTHWEST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE ATMOSPHERE WAS A LITTLE DRIER AND MORE STABLE THAN YESTERDAY AND STUNTED THE CLOUD GROWTH OVER THE MOUNTAINS THIS AFTERNOON. HOWEVER...THUNDERSTORMS DID FORM OVER THE BAJA SPINE AROUND 1830Z. WATER VAPOR LOOP SHOWED THE AXIS OF DEEP MOISTURE ON THE SOUTHEAST BORDER OF THE CWA BETWEEN THE UPPER HIGH OVER NEW MEXICO AND THE WEAK TROUGH OVER THE WEST COAST. THIS MOISTURE AXIS REMAIN NEARLY STATIONARY THROUGH THE WEEKEND...SO ANY SMALL SHIFT TO THE WEST COULD ADVECT SUFFICIENT MOISTURE FOR ISOLATED AFTERNOON THUNDERSTORMS IN THE MOUNTAINS. WILL KEEP THE FORECAST DRY FOR NOW...BUT WILL MONITOR NEXT COUPLE RUNS FOR POSSIBLE WEAK RETURN FLOW OF MONSOON MOISTURE. IN ADDITION...THE GFS FORECASTS A CLOSED UPPER LOW NEAR PT CONCEPTION OVER THE WEEKEND...AN ANOMALY FOR THIS TIME OF YEAR. SOUTHERLY FLOW BETWEEN THIS LOW AND THE UPPER HIGH OVER NEW MEXICO MAY ACT TO ENHANCE MONSOON MOISTURE ADVECTION INTO SOUTHERN CALIFORNIA SATURDAY. TEMPS WILL REMAIN ABOVE AVERAGE THROUGH THE WEEKEND. SLIGHTLY STRONGER ONSHORE FLOW WILL SEND MARINE LAYER CLOUDS INTO THE COASTAL ZONES EACH NIGHT BEFORE BURNING OFF TO THE COAST EACH DAY. MORE SIGNIFICANT COOLING IS FORECAST NEXT WEEK AHEAD OF A STRONGER PACIFIC TROUGH OVER THE PACIFIC NORTHWEST. && .AVIATION... LINGERING MOISTURE IN THE MTNS AND DESERTS SHOULD FIRE AT LEAST ISOLATED THUNDERSTORM ACTIVITY THROUGH EARLY EVENING. STRONG UDDFS...HAIL...AND ASSOCIATED TURBULENCE CAN BE EXPECTED IN THE VICINITY OF THESE STORMS. WEST OF THE MTNS...EXPECT THE STRATUS LAYER TO MOVE BACK ONTO THE COAST AFTER 03Z WITH MVFR CIGS/VIS BY 06Z AND CONTINUING THROUGH 16Z THU. SOME OF THE INLAND VALLEYS COULD HAVE LOCAL IFR CONDITIONS. EXPECT BASES 1K TO 1.2K FT MSL AND TOPS TO 1.8K FT. WINDS BELOW 15 KT THROUGH 15K FT...EXCEPT NEAR CONVECTION. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION...DANDREA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED JUL 5 2006 CAZ055-056-058-060>062-061100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. IN SAN DIEGO COUNTY...SOME THUNDERSTORMS WILL CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON UNTIL 6 PM. MAXWELL
The San Diego radar (KNKX), 78 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523074, 5523075.